Thunderstorm Wind, Pike
- When
- January 19, 3:00 PM CST
- Where
- Pike County, Troy
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.800, -85.967
Trees and power lines were blown down in Troy.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 19, 3:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CST SAT JAN 19 2002 STRONG COLD FRONT HAS JUST PASSED MGM AND WILL CONTINUE PUSHING SOUTHEAST AND OUT OF THE CWFA THROUGH THE REMAINDER OF THE AFTERNOON. SEVERAL REPORTS OF BRANCHES AND WEAK TREES BEING BLOW DOWN AHEAD OF FRONT IN GRADIENT WINDS...THEREFORE WILL CANCEL WIND ADVISORY FOR SOUTHEAST ALABAMA WITH THREAT ENDING. SOME STORMS ALONG THE LINE HAVE BECOME SEVERE WITH A FEW DAMAGE REPORTS. THESE STORMS WILL ALSO EXIT AREA BY PACKAGE RELEASE. LIGHT TO MODERATE RAIN FALLING BEHIND THE FRONT AND WILL TAPER THE MENTION OF POPS FROM SE TO NW TONIGHT. TEMPS IN THE LOWER LEVELS COOL OFF WITH 1000/850 THCKNS NEAR 1300. SLEET ALREADY REPORTED IN DCU. WILL MENTION SLEET BEFORE PRECIP ENDS MAINLY FAR NORTH WITH NO PROBLEMS ANTICIPATED. SHORT RANGE MODELS IN FAIR AGREEMENT WITH RATHER PROGRESSIVE WESTERLY FLOW ALOFT. SHORT WAVE TROUGH PUSHES REMAINDER OF PRECIP OUT TONIGHT. NEXT TROUGH MOVES THROUGH SUN NIGHT AND MON PUSHING A WEAKER SURFACE FRONT THROUGH THE CWFA WITH LEFTOVER BOUNDARY PUSHING BACK NORTH. CHANCE POPS STILL LOOK GOOD FOR THIS TIME FRAME. NEXT TROUGH DIGS INTO THE WESTERN STATES MID WEEK BRINGING DEEP SW FLOW ALOFT ACROSS THE AREA. RAIN CHANCES WED/THU. SO NO BIG CHANGE IN THE EXTENDED ATTM. GENERALLY WENT WITH THE WARMER AVN TEMPS...WITH ZONAL FLOW. THIS ALSO FITS WELL WITH CURRENT PACKAGE. PRELIM NUMBERS... FCSTID = 75 HSV 31 46 36 51 / 20 0 30 10 BHM 34 50 40 55 / 20 0 40 20 MGM 38 54 44 57 / 30 0 40 30 .BMX... AL...NONE.
ALZ001>050-192200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1256 PM CST SAT JAN 19 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. TWO COLD FRONTS WILL BE MOVING THROUGH ALABAMA THIS AFTERNOON AND EVENING. THE FIRST FRONT IS CURRENTLY SITUATED FROM NEAR AUBURN... TO NEAR MONTGOMERY...TO AN AREA JUST NORTH OF MOBILE. AREAS ALONG AND NORTH OF THIS FRONT WILL EXPERIENCE VERY HEAVY RAINFALL, WHICH COULD CAUSE LOCALIZED LOWLAND FLOODING THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS WILL ALSO OCCUR JUST OUT AHEAD OF THIS FRONT, AND ALSO BEHIND THE FRONT. WINDS COULD GUST UP TO 35 OR 45 MPH, WHICH IS STRONG ENOUGH TO BLOW SMALL TREES DOWN. A SECONDARY FRONT WILL BE MOVING INTO NORTHERN ALABAMA THROUGH THE EVENING. MUCH COLDER AIR WILL FILTER INTO THE STATE BEHIND THIS FRONT. WINDS WILL ONCE AGAIN BECOME GUSTY AS THIS SECOND FRONT MOVES THROUGH TONIGHT. WIND GUSTS OF AROUND 25 MPH MAY BE ENCOUNTERED WITH THE FRONT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down in Troy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, January 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5279993.